MAUDE Adverse Event Report: COOK INC FLEXOR RAABE GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR RAABE GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/13/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has been requested and not yet received.The event is currently under investigation.
 
Event or Problem Description
It was reported during a recanalization of arteriosclerosis obliterans procedure using a flexor raabe guiding sheath, the sheath was separated from the hemostasis valve.The end user finished the procedure with another new device.The section of the device did not remain in the patient's body and the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
A review of the complaint history, dimensional verification, device history record, documentation, drawings, manufacturers instructions, quality control, and visual inspection of the returned device was conducted during the investigation.One used flexor raabe guiding sheath with dilator was returned for evaluation.The sheath tubing was noted to be tubing from the hub.No other notable damage was observed.The connector cap accepted a 0.138" pin gauge and the sheath flare passed through larger setting but did not pass through the smaller setting.A document based investigation evaluation was also performed.There is no evidence to suggest the product was not made to specifications.Review of device history record shows no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Based on the information provided and results of the investigation, a definitive root cause could not be determined.Per the risk assessment no further action is require we will continue to monitor for similar complaints.
 
Event or Problem Description
It was reported that during the recanalization of occlusive arterial disease procedure of the lower limb the flexor raabe guiding sheath separated from the hemostatic valve.A new device was used to completed the procedure.A section of the device did not remain in the patient and there were no reported adverse events.

Brand Name
FLEXOR RAABE GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6576602
Report Number1820334-2017-00875
Device Sequence Number11011637
Product Code DYB
UDI-Device Identifier00827002116344
UDI-Public(01)00827002116344(17)190211(10)6729219
Combination Product (Y/N)N
Initial Reporter CountryCN
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/21/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberKCFW-7.0-38-90-RB-RAABE
Was Device Available for Evaluation? Yes
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 04/24/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/18/2017
Supplement Report FDA Received Date06/21/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1